Hail, Ciales
- When
- June 26, 3:26 PM AST
- Where
- Ciales County, Ciales to 3.06 mi NW of Ciales
- Measured
- 0.25 in hail
- Property damage
- $100
- Reported by
- Social Media
- Coordinates
- 18.280, -66.520
Pea size hail was reported in Ciales.
The combination of daytime heating, orographic effects and an upper level trough, produced scattered showers with isolated strong thunderstorms over the Central Interior section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
The combination of daytime heating, orographic effects and an upper level trough, produced scattered showers with isolated strong thunderstorms over the Central Interior section of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 26, 3:23 PM AST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 323 PM AST THU JUN 26 2014 .SYNOPSIS...TUTT WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE END OF WEEK. A TROPICAL WAVE WILL MOVE ACROSS THE CARIB SEA SUN. SAL WILL BEGIN TO WEAKEN FRI WITH ANOTHER SAL EVENT ON MON. && .DISCUSSION...GRADUAL DRYING EXPECTED TONIGHT AND FRI WITH MORE SIGNIFICANT DRYING EXPECTED ON SATURDAY. NEXT WAVE WILL STAY MAINLY SOUTH OF THE AREA SUN WITH NO SIGNIFICANT IMPACTS TO OUR AREA OTHER THAN SOME INCREASE IN MOISTURE. ANOTHER SAL EVENT WILL IMPACT THE AREA MON-TUE ALTHOUGH DUST LAYER IS NOT EXPECTED TO BE AS DENSE AS THE ONE TODAY. GRADUAL DRYING AGAIN MON OR MON NIGHT THROUGH THE END OF NEXT WEEK. THE ECMWF IS FASTER WITH THE DRYING THAN THE GFS MON. OVERALL...CONTINUED HOT WITH MUCH BELOW NORMAL RAINFALL AND VERY HIGH FIRE DANGER ON THE SOUTH COAST...VIEQUES AND SAINT CROIX. && .AVIATION...SLIGHT CHC OF ISOLD SHRA VCTY TJBQ AND TJMZ TIL 26/22Z. HOWEVER VFR CONDS WILL PREVAIL ENTIRE PRD ACROSS THE FLYING AREA. HAZY CONDS EXPECT ACROSS FLYING AREA DUE TO WIDESPREAD SUSPENDED SAHARAN DUST PARTICULATES MAINLY BTW FL030-FL150...BUT SHOULD NOT RESTRICT OR CREATE AVN HAZARD. L/LVL WND SFC-FL200 FM E AT 5-15 KTS BCMG FM N AND INCR/ W/HT ABV FL350. && .MARINE...WINDS 15-20 KT AND SEAS 3-5 FT. VISIBILITIES IMPROVING SOMEWHAT FRI WITH FURTHER IMPROVEMENT SAT. && .FIRE WEATHER...PRETTY SERIOUS RED FLAG EVENT APPEARS DEFINITE ON SATURDAY AS WINDS STRENGTHEN AND ATMOSPHERE DRIES OUT TOP TO BOTTOM. OTHER THAN SOME INCREASE IN RH SUN DUE TO THE PROXIMITY OF A TROPICAL WAVE...NEXT 7 DAYS LOOK PARTICULARLY VERY DRY WITH LITTLE OR NO RAINFALL. MULTIPLE RED FLAG DAYS APPEAR LIKELY NEXT WEEK UNDER A TIGHT PRESSURE GRADIENT AND A HOT DRY AIR MASS OF SAHARAN ORIGIN. && .PRELIMINARY POINT TEMPS/POPS... SJU 81 91 80 91 / 0 0 0 10 STT 81 83 80 90 / 0 10 10 10 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 09/64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 522 AM AST THU JUN 26 2014 AMZ710>745-PRZ001>013-270930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 522 AM AST THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-270930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 522 AM AST THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The San Juan radar (TJUA), 50 km away, was scanning. The volume nearest the first event began at 19:26 UTC.
1 hail. Local standard time, as filed.
Pea size hail was reported in Ciales.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530018.